Open Access
March, 1954 The Estimation of Biological Populations
Douglas G. Chapman
Ann. Math. Statist. 25(1): 1-15 (March, 1954). DOI: 10.1214/aoms/1177728844


A number of statistical models, underlying the methods used in the estimation of the sizes and other parameters of animal populations, are set up. The relevant estimation equations are given, with their variances and covariances. For the most part the theory is designed for large populations. In setting up the models, consideration has been given to the desideratum of having them conform as closely as possible to the actual practices of animal sampling. To what extent the models do agree with reality is one of the many open questions which are noted in this paper.


Download Citation

Douglas G. Chapman. "The Estimation of Biological Populations." Ann. Math. Statist. 25 (1) 1 - 15, March, 1954.


Published: March, 1954
First available in Project Euclid: 28 April 2007

zbMATH: 0059.13503
MathSciNet: MR61336
Digital Object Identifier: 10.1214/aoms/1177728844

Rights: Copyright © 1954 Institute of Mathematical Statistics

Vol.25 • No. 1 • March, 1954
Back to Top